MAUDE Adverse Event Report: ARTHREX INC. 3.0 X 20MM VARIABLE ANGLE LOCKING SCREW, TI; SCREW, FIXATION, BONE

ARTHREX INC. 3.0 X 20MM VARIABLE ANGLE LOCKING SCREW, TI; SCREW, FIXATION, BONE
Catalog Number AR-8933V-20
Health Effect - Clinical Code Pain (1994)
Date of Event 12/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.Complaint confirmed.The evaluation revealed that the two screws were broken-off.The screws met all material specifications as received.The surgeon stated that the patient was non-compliant.The most likely cause of this event is failure to follow the post-op rehab protocol.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient complained about pain in the surgical area.The surgeon found out that 2 screws broke post-op.On the revision surgery the plate and screws were completely removed and a new plate was implanted.According to the surgeon the patient was non-compliant to the post-op guidelines.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up to correct the awareness date which should have been 01/29/2018 and not 01/16/2018 for this report.Lot number was not provided so device history record review cannot be performed.Complaint confirmed.The evaluation revealed that the two screws were broken-off.The screws met all material specifications as received.The surgeon stated that the patient was non-compliant.The most likely cause of this event is failure to follow the post-op rehab protocol.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
3.0 X 20MM VARIABLE ANGLE LOCKING SCREW, TI
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7273909
Report Number1220246-2018-00047
Device Sequence Number135575
Product Code HWC
UDI-Device Identifier00888867050259
UDI-Public00888867050259
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K103705
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8933V-20
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;